Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV with Shingles ..help me. doctor please
Mar 4, 2014

Hello Doctor,

I was diagnosed with HIV two years back and under Antiviral medicine of " VIRADAY". My HIV status is undetectable, and less than 20ml in Nov 2013. I am taking my medicine every day one tablet of Viraday.

Suddenly i got rashes in my chest front to the back with nerve pain (only one side of the body half covered ) on Feb 5th 2014. Then i visited general physician to take some medicine, doctor prescribed to take " valacyclovir " for 7days with 21 tablets, I took these medicines along with VIRADAY. Now my rashes redness, and larger blisters are cured but i am suffering with severe sensitivity skin and also itching . When ever my clothes /shirt touches my body in the shingles area, i am feeling very sensitive. I used Benadryl to stop the itching..Howevery my skin is very sensitive and there are scar in the areas of Blisters. I am still having little pain..I am not sure when I will get cured completely. Right now I am not taking any medicine for this shingles . I am only taking VIRADAY as usual.

My question is that when I consultant with the GP, the doctor told me that I will be having this shingles in my body for ever, I havent done any blood test to confirm whether it is shingles or not.

Can you suggest why these happened to me all of a sudden, ? my HIV viral load is nondeductible . I am continuing VIRADAY . Can you please suggest me how can i best approached with my body situation ? I am feeling some what better now..but my back bone pain ? Am I developed with any advanced cases ?

please help me your suggestion , what is my next stage ? do you recommend for any other test or medicine ? can i continue the VIRADAY as usual?

I believe your words and suggestion for me to move further.

looking for your advice as soon as possible.

thank you.. sai..

Response from Dr. Henry

What you are describing is quite likely a condition that is called post-herpetic neuropathy that involves ongoing nerve irritation for the nerve coming out of the spinal cord that was involved with the rash you described. Even if the rash clears a significant minority of patients will have often severe persistent pain/skin symptoms as you describe. That problem is also seen in HIV uninfected persons. There are a number of medications that are used in the setting of post-herpetic neuropathy including drugs like gabepentin (used for diabetic nerve pain), tricyclic antidepressant drugs like amityptiline (can decrease pain), pain meds (like ibuprofen), sometimes narcotic pain meds, some topical preparations. Success with any of those treatments is modest but often the symptoms can be helped after trying different treatments until something that works is identified. In most cases the symptoms you are experiencing are not directly related to your HIV infection or use of the Viraday. KH



Previous
Interactions with Augmentin
Next
Recurrent Skin Infections

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement